MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE
Catalog Number CAT5
Medical Device Problem Codes Bent (1059); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the cat5 was fractured approximately 107.0 cm from the hub.Conclusions: evaluation of the returned cat5 revealed a fracture on its distal shaft.If the device is advanced against resistance at extreme angles while introducing the device into a parent catheter, a kink may occur.If the damaged device is further mishandled it may result in the eventual fracture of the catheter.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system cat5 aspiration catheter (cat5).During the procedure, while attempting to insert a cat5 into a non-penumbra sheath, the cat5 would not advance and subsequently, became bent; therefore, it was removed.The procedure was completed using the same sheath and an indigo system cat3 aspiration catheter (cat3).There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7445100
Report Number3005168196-2018-00814
Device Sequence Number1963735
Product Code DXE
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/05/2019
Device Catalogue NumberCAT5
Device Lot NumberF67183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1